Alert archive / Massachusetts / Flood Watches in 2011
Flood Watch 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Sep 7, 2011, 4:02 PM EDT for 4 counties in Massachusetts; Cheshire County, New Hampshire; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Sep 7, 2011, 11:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2011, 4:02 PM EDT (20:02 UTC)
- In effect from
- Sep 7, 2011, 11:00 PM EDT
- Expired
- Sep 8, 2011, 12:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH
The radar
The Boston radar (KBOX), 108 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WGUS61 KBOX 072002 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 402 PM EDT WED SEP 7 2011 CTZ002-MAZ002-003-008>011-NHZ011-080415- /O.NEW.KBOX.FA.A.0008.110908T0300Z-110908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...JAFFREY...KEENE 402 PM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT. IN WESTERN MASSACHUSETTS...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH. * FROM 11 PM EDT THIS EVENING THROUGH THURSDAY MORNING * SHOWERS ARE EXPECTED TO REDEVELOP SOUTH OF NEW ENGLAND TONIGHT AND THEN MOVE NORTH ALONG THE CONNECTICUT VALLEY OVERNIGHT AND EARLY THURSDAY. THESE SHOWERS MAY BRING LOCALLY HEAVY DOWNPOURS THAT COULD BRING FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WTB
4 follow-up statements
465 WGUS61 KBOX 080351 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1151 PM EDT WED SEP 7 2011 CTZ002-MAZ002-003-008>011-NHZ011-081200- /O.CON.KBOX.FA.A.0008.000000T0000Z-110908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...JAFFREY...KEENE 1151 PM EDT WED SEP 7 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT. IN WESTERN MASSACHUSETTS... EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH. * UNTIL 11 AM EDT THURSDAY * SHOWERS...AND ISOLATED THUNDERSTORMS...SOUTH OF NEW ENGLAND WILL MOVE NORTH THROUGH THE CONNECTICUT VALLEY OVERNIGHT INTO EARLY THURSDAY. THESE SHOWERS MAY BRING LOCALLY HEAVY DOWNPOURS THAT COULD BRING FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
667 WGUS61 KBOX 080900 AAA FFABOX FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 500 AM EDT THU SEP 8 2011 CTZ002-MAZ002-003-008>011-NHZ011-081500- /O.CON.KBOX.FA.A.0008.000000T0000Z-110908T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...JAFFREY...KEENE 500 AM EDT THU SEP 8 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT. IN WESTERN MASSACHUSETTS... EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH. * UNTIL 11 AM EDT THIS MORNING * SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS WESTERN NEW ENGLAND EARLY THIS MORNING BEFORE TAPERING OFF TO LIGHTER SHOWERS TOWARD MIDDAY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS COULD BRING FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NOCERA
459 WGUS61 KBOX 081151 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 751 AM EDT THU SEP 8 2011 CTZ003-004-MAZ004-012-081600- /O.EXB.KBOX.FA.A.0008.000000T0000Z-110908T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... BARRE...FITCHBURG...MILFORD...WORCESTER 751 AM EDT THU SEP 8 2011 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF NORTHERN CONNECTICUT AND CENTRAL MASSACHUSETTS...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...TOLLAND CT AND WINDHAM CT. IN CENTRAL MASSACHUSETTS...NORTHERN WORCESTER MA AND SOUTHERN WORCESTER MA. * UNTIL NOON EDT TODAY * SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS WESTERN AND CENTRAL NEW ENGLAND THIS MORNING BEFORE TAPERING OFF TO LIGHTER SHOWERS TOWARD MIDDAY. RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS COULD BRING FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CTZ002-MAZ002-003-008>011-NHZ011-081600- /O.EXT.KBOX.FA.A.0008.000000T0000Z-110908T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...JAFFREY...KEENE 751 AM EDT THU SEP 8 2011 ...FLOOD WATCH NOW IN EFFECT UNTIL NOON EDT TODAY... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT. IN WESTERN MASSACHUSETTS... EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH. * UNTIL NOON EDT TODAY * SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS WESTERN NEW ENGLAND THIS MORNING BEFORE TAPERING OFF TO LIGHTER SHOWERS TOWARD MIDDAY. RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS COULD BRING FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WTB
876 WGUS61 KBOX 081617 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1217 PM EDT THU SEP 8 2011 CTZ002>004-MAZ002>004-008>012-NHZ011-081730- /O.EXP.KBOX.FA.A.0008.000000T0000Z-110908T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-CHESHIRE NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...JAFFREY...KEENE 1217 PM EDT THU SEP 8 2011 ...FLOOD WATCH HAS EXPIRED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE HAS EXPIRED. FURTHER RAINFALL IS NOT EXPECTED IN THE CENTRAL HILLS AND CONNECTICUT VALLEY. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Sep 7, 3:54 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 7, 3:54 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT WED SEP 7 2011
.SYNOPSIS...
A FRONT WILL LINGER SOUTH OF NEW ENGLAND TONIGHT AND THURSDAY
GENERATING SHOWERS THAT WILL MOVE NORTH OVER NEW ENGLAND. HIGH
PRESSURE WILL BUILD SOUTH INTO NEW ENGLAND BRINGING DRIER
WEATHER. HURRICANE KATIA WILL TRACK WELL SOUTHEAST OF NEW ENGLAND.
REMNANT LOW PRESSURE FROM ONCE TROPICAL STORM LEE WILL MEANDER
OVER THE OHIO VALLEY THIS WEEKEND BUT MAY BRING THE RISK OF A FEW
SHOWERS FRI NIGHT INTO EARLY SAT AND THEN AGAIN LATER SUNDAY. IN
BETWEEN PERIODS OF DRY WEATHER ARE EXPECTED.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FRONT REMAINS STALLED SOUTH OF NEW ENGLAND. THIS SERVES AS A FOCUS
FOR SHOWERS TO FORM...THEN MOVE NORTH ACROSS SOUTHERN NEW ENGLAND.
EXPECT SCATTERED SHOWERS TO MOVE ACROSS THE REGION DURING THE
EVENING. MOIST EAST FLOW SHOULD KEEP LOW CLOUDS/DRIZZLE/FOG THE
REMAINDER OF THE TIME.
OVERNIGHT THE NAM FORMS SOME SHOWERS OFFSHORE IN WEAK AND
DISORGANIZED ISENTROPIC LIFT...AND MOVES THEM INTO THE SOUTH
COASTAL AREAS DURING THE NIGHT. THE GFS SHOWS MUCH MORE
ORGANIZATION TO THE LIFT AND SWEEPS THE SAME SHOWERS NORTH ACROSS
SOUTHERN NEW ENGLAND DURING THE OVERNIGHT AND THURSDAY MORNING.
THE GFS SOLUTION IS SIMILAR TO THE ECMWF SOLUTION FROM LAST NIGHT.
BASED ON THIS CONSISTANCY WE FAVOR THE GFS/ECMWF OVER THE NAM.
AS SUCH WE WILL FEATURE CHANCE POPS THIS EVENING FOLLOWED BY A
PERIOD OF CATEGORICAL POPS OVERNIGHT AND EARLY THURSDAY. PLACEMENT
OF THE CATEGORICAL POPS MIRRORS THE LOCATION OF BEST ISENTROPIC
LIFT AT 300K AND 305K AS SHOWN BY THE GFS.
RAINFALL AMOUNTS ARE DRAWN FROM HPC QPF GRIDS. BASED ON THE
PRECIPITATBLE WATER/TROPICAL AIRMASS/REMNANTS OF LEE WE SUSPECT
THAT THERE WILL BE INDIVIDUAL READINGS WITH HIGHER TOTALS
OVERNIGHT...A SIMILAR THING HAPPENED LAST NIGHT. THIS BRINGS A
CONCERN FOR GENERAL AREAL FLOODING...ESPECIALLY IN THE CT VALLEY
WHERE FFG VALUES ARE IN THE 1.5 TO 2.0 INCH RANGE. WITH THIS MIND
WE HAVE ISSUED A FLOOD WATCH FOR TONIGHT AND THURSDAY MORNING FOR
THE CT VALLEY /CHESHIRE SOUTH THROUGH HARTFORD COUNTIES/.
MIN TEMPS COME FROM A BLEND OF MOS. WITH CURRENT DEWPOINTS 55 TO
65...WE WOULD EXPECT A SIMILAR RANGE FOR MIN TEMPS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
SHOWERS EXPECTED TO FORM OVERNIGHT SHOULD BE IN NORTHERN
MASS/SOUTHERN NH AT 12Z AND MOVE NORTH OF THE FORECAST AREA
DURING THE MORNING. LOW LEVEL EAST FLOW WILL THEN KEEP THE AREA
MOIST AS IT DID TODAY. THE AFTERNOON SHOULD FEATURE
CLOUDS/DRIZZLE/SCATTERED SHOWERS. TEMPERATURES ARE A BLEND OF
MOS...WITH 925 MB TEMPS WARMING A COUPLE OF DEGREES WE WENT WITH
VALUES A LITTLE WARMER THAN TODAY AS PER THE BLEND.
THURSDAY NIGHT...
KATIA LIFTS NORTH AND THEN NORTHEAST...WITH THE CENTER REACHING A
POINT ABOUT 270 MILES SOUTHEAST OF NANTUCKET BY 12Z FRIDAY.
WOBBLES IN THE TRACK LEADS TO UNCERTAINTY IN THE WESTERN EXTENT OF
THE CLOUD/PCPN SHIELD. FARTHER OUT...HIGH PRESSURE IN CANADA AND
SUBSIDENCE OUTSIDE KATIA SHOULD DIMINISH THE RISK OF SHOWERS OVER
MUCH OF SOUTHERN NEW ENGLAND. WE MAINTAINED A CHANCE OF SHOWERS
MOST PLACES IN THE EVENING AND ON THE CAPE/ISLANDS THROUGH THE
NIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODEL PREFERENCES AND SYNOPTIC OVERVIEW...
00Z GFS/NAM AND ECMWF VERY CLOSE IN TRACKING HURRICANE KATIA WELL
SOUTHEAST OF NANTUCKET WITH THE ECMWF FARTHEST NORTHWEST. HOWEVER
EVEN THE ECMWF IS WELL SOUTHEAST OF THE BENCHMARK WITH ITS CLOSEST
APPROACH TO NANTUCKET 12Z-18Z FRI PASSING ABOUT 225-250 MILES TO THE
SOUTHEAST. THEREAFTER TRICKY/COMPLEX FORECAST AS MOISTURE FROM MID
LEVEL LOW OVER THE OH VLY /REMNANT CIRCULATION OF ONCE TS LEE/ MAY
STREAM NORTHEAST INTO THE AREA THIS WEEKEND. KEY COMPONENT TO THIS
PORTION OF THE FORECAST WILL BE AMPLITUDE OF NORTHERN STREAM AND ITS
SETUP OF CONFLUENT FLOW OVER THE NORTHEAST. THE 00Z NAM IS FARTHEST
SOUTH WITH CONFLUENT FLOW OVER SOUTHERN NEW ENGLAND...
SUPPRESSING/SHUNTING ANY MOISTURE SOUTH OF THE AREA. THE GFS IS
FARTHER NORTH WITH THE ECMWF IN BETWEEN. GIVEN THIS TIME RANGE AND
MODEL SPREAD A BLEND APPROACH WILL LIKELY VERIFY BEST.
DAILY DETAILS...
FRI...
HURRICANE KATIA APPROACHES FROM THE SOUTH BUT MODEL CONSENSUS
TRACK TAKES THE CIRCULATION WELL SOUTHEAST OF THE 40N/70W
BENCHMARK... ABOUT 225-250 MILES SOUTHEAST OF NANTUCKET 12Z-18Z
FRI. THUS ONLY IMPACTS FROM KATIA WILL LIKELY BE DANGEROUS SEAS
AND SURF ALONG WITH SOME WIND /G30-35 MPH/ FOR NANTUCKET. FOR THE
REMAINDER OF THE REGION THERE SHOULD BE ENOUGH SUBSIDENCE ON THE
NORTHWEST SIDE OF KATIA/S CIRCULATION TO PROMOTE DRY WEATHER FOR
MOST OF THE REGION ALONG WITH SOME SUNSHINE DURING FRI AFTN. 00Z
GFS MOS POPS REFLECT THIS WELL WITH ONLY SLIGHT CHANCE.
TEMPS ARE WARM ALOFT /+15 AT 850 MB/ FRI SO ANY SUNSHINE WOULD BOOST
TEMPS INTO THE 80S. ALTHOUGH IF CLOUDS DOMINANT TEMPS WILL REMAIN IN
THE 70S. NOT AN IDEAL BEACH DAY WITH DANGEROUS SURF AND RIP CURRENTS
AT OCEAN BEACHES GIVEN KATIA CLOSEST APPROACH TO SOUTHERN NEW
ENGLAND WILL BE FRI.
FRI NIGHT AND SAT...
AS MENTIONED ABOVE TRICKY/COMPLEX FORECAST HERE PENDING SETUP OF
CONFLUENT FLOW OVER THE NORTHEAST/SOUTHEAST CANADA AND ANY MOISTURE
STREAMING NORTHEAST FROM MID LEVEL LOW /REMNANT CIRCULATION FROM
ONCE TS LEE/ OVER THE OH VLY. STRONG UPPER LEVEL JET DEVELOPS ON THE
EQUATORWARD SIDE OF MID LEVEL LOW WITH LFQ OVER SOUTHERN NEW
ENGLAND. THIS INDUCES AN INVERTED TROF EXTENDING WEST FROM KATIA TO
SOUTHERN NEW ENGLAND/NYC/LI. THEREFORE A PERIOD OF RAIN IS POSSIBLE
FRI NIGHT INTO SAT MORNING WITH THE GREATEST RISK ACROSS CT AND
SOUTH COAST OF MA AND RI. DRIER WEATHER AND SOME SUNSHINE IS
POSSIBLE LATER IN THE DAY PENDING HOW TRANSITORY THESE FEATURES
BECOME.
SUN...
00Z ECMWF AND GFS DIFFER ON THE TIMING AND AMPLITUDE OF NORTHERN
STREAM JET ENERGY AND POSSIBLY MSTR INTERACTION FROM OH VLY LOW INTO
NEW ENGLAND. GFS MOS POPS OFFERED A LOW RISK OF SHOWERS LATE SUN
WEST AND THEN OVER MUCH OF THE AREA SUN NGT. THIS SEEMS REASONABLE
BASED ON EC AND GFS SOLUTION. NOT EXPECTING A WASHOUT HERE WITH MANY
HOURS OF DRY WEATHER POSSIBLE.
MON AND TUE...
LARGE DIFFERENCES BETWEEN 00Z ECMWF AND GFS REGARDING THE AMPLITUDE
OF THE MEAN EASTERN TROF. GIVEN THE TIME RANGE HERE WILL GO WITH
SLIGHT CHANCE POPS TO REFLECT LEVEL OF UNCERTAINTY.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...
IFR CEILINGS AND VSBYS EXPECTED IN CLOUDS AND FOG THIS EVENING AND
IN WIDESPREAD SHOWERS OVERNIGHT. MVFR IN THE CT VALLEY THIS
EVENING BUT THIS SHOULD LOWER AS DEVELOPING SHOWERS MOVE NORTH
ACROSS THE REGION. NORTHEAST FLOW CONTINUES BUT DIMINISHING
SOMEWHAT OVERNIGHT. MODERATE TO HIGH CONFIDENCE.
THURSDAY...
IFR/LIFR IN THE MORNING IN SHOWERS AND FOG. IFR CONDITIONS MAY
IMPROVE TO MVFR DURING THE AFTERNOON ESPECIALLY IN THE CT VALLEY.
MODERATE CONFIDENCE.
THURSDAY NIGHT...
CONTINUE MVFR/IFR IN LOW CLOUDS/FOG AND A NORTHEAST FLOW. MODERATE
CONFIDENCE.
KBOS TERMINAL...
IFR CEILINGS AND VSBYS CONTINUE THROUGH THE NIGHT IN FOG AND
SHOWERS. CONDITIONS MAY IMPROVE TO MVFR DURING THURSDAY AFTERNOON.
NORTHEAST WINDS THROUGH THE PERIOD. POTENTIAL FOR 25-30 KT GUSTS
AT NANTUCKET LATE THURSDAY NIGHT AS KATIA PASSES WELL OFFSHORE.
MODERATE CONFIDENCE.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...LOW TO MODERATE CONFIDENCE FOR IFR/MVFR CONDITIONS IN AREAS
OF SHOWERS AND LOW CLOUDS ESPECIALLY ACROSS SOUTHEAST MA. THEN
CONDITIONS SHOULD IMPROVE ESPECIALLY INLAND WITH VFR CIGS AND RAIN
SHIELD FROM HURRICANE KATIA SHOULD ONLY BRUSH NANTUCKET EARLY FRI.
FRI NIGHT/SATURDAY...LOW TO MODERATE CONFIDENCE FORECAST. LOW
PROBABILITY FOR MVFR CONDITIONS IN PERIODS OF RAIN ESPECIALLY ACROSS
CT/RI AND SOUTHEAST MA. ELSEWHERE VFR CIGS AND MAINLY DRY
CONDITIONS.
SUN...LOW CONFIDENCE CONTINUES BUT A PERIOD OF VFR IS LIKELY. ITS
JUST A QUESTION OF DURATION. DOES VFR LAST ALL DAY OR DOES MVFR
CONDITIONS FROM THE WEST OVERSPREAD NEW ENGLAND WITH SCATTERED
SHOWERS.
&&
.MARINE...
BUILDING SEAS TONIGHT...MUCH OF IT SOUTHEAST SWELL TRANSMITTED
NORTH FROM KATIA. WAVEWATCH VALUES MATCHED UP WELL WITH 18Z
OBSERVED...SO OUR GRIDS ARE DRAWN FROM THOSE VALUES. THIS BRINGS 8
TO 10 FOOT SEAS TO THE SOUTHERN WATERS AND 5 TO 7 FOOT SEAS TO THE
EASTERN OUTER WATERS. ALL OF THIS WITH PERIODS OF 13-15 SECONDS.
VALUES INCREASE BY THURSDAY NIGHT TO 8 TO 13 FEET ON THE SOUTH
WATERS. DIMINISHING NORTHEAST WINDS THIS EVENING WILL INCREASE
AROUND NANTUCKET THURSDAY NIGHT AS KATIA PASSES WELL TO THE
SOUTHEAST.
THE BUILDING SEAS AND LONG PERIODS WILL RESULT IN HEAVY SURF ALONG
PORTIONS OF THE COASTLINE EXPOSED TO SOUTHEAST SWELL. WE HAVE
CONTINUED HIGH SURF HEADLINES THROUGH THURSDAY NIGHT...IT WILL
LIKELY CONTINUE FRIDAY AS WELL.
WE HAVE ALSO EXTENDED SMALL CRAFT ADVISORIES THROUGH THURSDAY
NIGHT.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
HURRICANE KATIE STILL EXPECTED TO PASS ABOUT 225-250 MILES SOUTHEAST
OF NANTUCKET FRIDAY THEN RACE NORTHEAST INTO THE N ATLC. THIS TRACK
AND ITS INTENSITY WILL BRINGS SEAS OF 15-20 KT TO THE OCEAN WATERS
SOUTH AND EAST OF NANTUCKET LATE THU NGT AND EARLY FRI. LOW
PROBABILITY OF NE GALES SOUTH AND EAST OF NANTUCKET DURING THIS TIME
WITH CONSIDERABLY LESS WIND ELSEWHERE. KATIA RAIN SHIELD SHOULD
REMAIN WELL OFFSHORE WITH JUST A LOW RISK OF THE NORTHWEST SHIELD
GRAZING NANTUCKET AND THE NEARBY WATERS.
IMPROVING CONDITIONS OVER THE WEEKEND BUT SWELLS WILL LINGER SAT
BEFORE ERODING BY SUNDAY.
&&
.HYDROLOGY...
FLOOD WARNINGS CONTINUE FOR THE CT RIVER AT HARTFORD AND
MIDDLETOWN. THESE TWO POINTS ARE EXPECTED TO CONTINUE RISING AND
REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST FRI. OTHERWISE...BULK OF
PRECIPITATION HAS SHIFTED N OF THE REGION SAVE FOR SOME SHORT
LIVED CONVECTIVE ELEMENTS PUSHING N FROM THE S COAST. GUIDANCE
CONTINUES TO SUGGEST THAT A SECOND ROUND OF STRONG ISENTROPIC LIFT
WILL MOVE THROUGH THE WRN PORTIONS OF THE FORECAST AREA ESPECIALLY
DURING THE 06Z TO 12Z TIMEFRAME. MANY OF THE SMALL STREAMS IN THE
CT RIVER VALLEY AND ERN BERKSHIRES DID BRIEFLY RISE ABOVE FLOOD
EVEN GIVEN ONLY MODEST /AROUND 1.00 INCHES IN 6 HRS/ WHICH WILL
HAVE TO BE MONITORED FOR SUBSEQUENT RISES WITH THIS SECOND BATCH
OF RAINFALL. FOR THESE REASONS...A FLOOD WATCH WILL BE ISSUED FOR
CHESHIRE COUNTY IN NH...FRANKLIN...HAMPSHIRE AND HAMPDEN COUNTIES
IN MA...AND HARTFORD COUNTY IN CT. POINTS OF NOTE TO WATCH ARE AS
FOLLOWS:
FARMINGTON RIVER
SIMSBURY/SIMC3/ - EXPECTED TO REACH ACTION STAGE 00Z THIS EVENING
CONNECTICUT RIVER
THOMPSONVILLE /TMVC3/ - EXPECTED TO REACH AS 00Z THIS EVENING
NORTHHAMPTON /NHMM3/ - EXPECTED TO REACH AS 00Z THIS
EVENING
WESTFIELD RIVER
HUNTINGTON /HNTM3/ - FLASHY ROSE QUICKLY ABOVE FS THIS MORNING
WESTFIELD /WSFM3/ - AS AND RISING...EXPECTED TO REMAIN SHY OF FS
MILL RIVER
MILL RIVER /NMIM3/ - FLASHY ROSE QUICKLY ABOVE FS THIS MORNING
WEST DEERFIELD RIVER
WEST DEERFIELD /WDEM3/ - AT AS AND SLOWLY RISING.
NORTH RIVER
SHATTUCKVILLE /SHVM3/ - IN AS AND DROPPING ATTM
ASHUELOT RIVER
KEENE /KNEN3/ - IN AS CRESTED AND TURNING DOWN
THESE AMONGST OTHERS IN THE CT RIVER VALLEY WILL NEED TO BE
MONITORED OVERNIGHT. FLASHIER SMALL STREAMS WILL ALSO NEED TO BE
MONITORED AS ANY QPF WILL LIKELY YIELD EFFICIENT RUNOFF GIVEN THE
VERY MOIST SOILS..
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 8 PM EDT THURSDAY FOR MAZ007-020-
022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 8 PM EDT THURSDAY FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
ANZ232>234.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ235-237-
250-251-254>256.
&&
SYNOPSIS...WTB/NOCERA
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...NOCERA
AVIATION...WTB/NOCERA
MARINE...WTB/NOCERA
HYDROLOGY...DOODYHazardous weather outlook, Sep 7, 4:19 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 419 AM EDT WED SEP 7 2011 MAZ007-019-020-022>024-RIZ006>008-080830- EASTERN ESSEX MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 419 AM EDT WED SEP 7 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-080830- HARTFORD CT- 419 AM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ACCUMULATED RAINFALL THROUGH TONIGHT WILL CAUSE A RISE ON THE CONNECTICUT RIVER. THE RIVER MAY APPROACH FLOOD STAGE AT HARTFORD AND MIDDLETOWN BY THIS EVENING...WHICH MAY PROMPT THE ISSUANCE OF A FLOOD WARNING. PLEASE MONITOR THE LATEST FORECASTS ON THIS POTENTIAL FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ003-004-MAZ002>006-008>018-021-026-NHZ011-012-015-RIZ001>005- 080830- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 419 AM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 AM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PROBABILITY OF TROPICAL STORM FORCE WIND GUSTS SOUTH AND EAST OF NANTUCKET FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:34 AM EDT | Areal Flood Warning | BOX | Franklin, Hampden, Hampshire | 6 hr |
| Sep 7, 4:48 AM EDT | River Flood Warning | BOX | Capitol Planning Region, Lower Connecticut River Valley Planning Region | 5 days |
| Sep 7, 12:44 PM EDT | River Flood Warning | BOX | Capitol Planning Region, Lower Connecticut River Valley Planning Region | 4 days |
Nearby
Flood Watches in Massachusetts, 2011Flood Watches in Connecticut, 2011Flood Watches in New Hampshire, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.